Alert archive / Ohio / Flash Flood Warnings in 2006
Flash Flood Warning 36, NWS Wilmington, OH
NWS Wilmington, OH issued this flash flood warning at Jul 27, 2006, 8:59 AM EDT for Montgomery County, Ohio. It was in force for 2 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 27, 2006, 8:59 AM EDT (12:59 UTC)
- Expired
- Jul 27, 2006, 11:00 AM EDT
- In force
- 2 hr
- Issued by
- NWS Wilmington, OH
- Area
- Counties, with a storm outline in the text
County Montgomery County, OH
The radar
The Cincinnati radar (KILN), 62 km from the middle of the area, began a volume at 13:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 27, 9:30 AM EDT | FLASH FLOOD | Brookville, OH | HIGH WATER OVER SEVERAL ROADS NEAR BROOKVILLE AND TROTWOOD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 31 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 1.0 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 392 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 855 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 114 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KILN 271300 FFWILN OHC113-271500- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 859 AM EDT THU JUL 27 2006 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * FLASH FLOOD WARNING FOR... MONTGOMERY COUNTY IN WEST CENTRAL OHIO * UNTIL 1100 AM EDT * AT 853 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THUNDERSTORMS HAD PRODUCED HEAVY RAINFALL ACROSS THE WARNED AREA. RADAR ESTIMATED AN AREA OF UP TO 2 INCHES HAD FALLEN SINCE 8 AM...MAINLY ALONG INTERSTATE 70. * HEAVY RAIN CONTINUES TO FALL ACROSS THE WARNED AREA WITH ANOTHER 1 TO 1.5 INCHES POSSIBLE THROUGH 1100 AM EDT. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT MAY EXPERIENCE FLOODING INCLUDE...DAYTON... ENGLEWOOD...NORTHRIDGE...TROTWOOD AND VANDALIA. HEAVY RAINS FLOOD ROADS AND LOW LYING AREAS RAPIDLY. DO NOT DRIVE YOUR VEHICLE INTO WATER OF AN UNKNOWN DEPTH ON THE THE ROAD. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY MOST SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. LAT...LON 3991 8415 3977 8418 3972 8447 3991 8448 $$
1 follow-up statement
000 WGUS71 KILN 271348 FFSILN FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 945 AM EDT THU JUL 27 2006 OHC113-271500- MONTGOMERY OH- 945 AM EDT THU JUL 27 2006 ...FLASH FLOOD WARNING CONTINUES FOR NORTHERN MONTGOMERY COUNTY UNTIL 1100 AM EDT... AT 940 AM EDT...LOCAL LAW ENFORCEMENT REPORTED THAT EXCESSIVE RAINFALL WAS PRODUCING FLASH FLOODING ALONG SOME ROADWAYS IN THE BROOKVILLE AND TROTWOOD AREAS...MAINLY OUTSIDE CITY LIMITS. RADAR INDICATED THAT HEAVY RAIN FELL ACROSS THE WARNED AREA...BUT RAINFALL RATES HAVE SLOWED. HOWEVER...ADDITIONAL SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN ARE DEVELOPING OVER CENTRAL INDIANA. HEAVIER RAINFALL MAY MOVE OVER NORTHERN MONTGOMERY COUNTY BY 1030 AM. SOME LOCATIONS THAT MAY EXPERIENCE FLOODING INCLUDE...NORTHRIDGE... TROTWOOD...VANDALIA...BROOKVILLE...FORT MCKINLEY AND NEW LEBANON. HEAVY RAINS FLOOD ROADS AND LOW LYING AREAS RAPIDLY. DO NOT DRIVE YOUR VEHICLE INTO WATER OF AN UNKNOWN DEPTH ON THE THE ROAD. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY MOST SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. LAT...LON 3991 8415 3977 8418 3972 8447 3991 8448 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at Jul 27, 7:48 AM EDT, 1 hour 11 minutes earlier.
Area forecast discussion, Jul 27, 7:48 AM EDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 748 AM EDT THU JUL 27 2006 .AVIATION /12Z-12Z/... WEAK SURFACE BOUNDARY WILL REMAIN JUST NORTH OF FORECAST AREA AND TAF SITES THROUGH 12Z FRI. HOWEVER...SHOULD SEE ENOUGH INSTABILITY AND LIFT TO PRODUCE SHOWERS AND SCATTERED THUNDERSTORMS TODAY. BEST CHANCES WILL BE AT TAF SITES FROM KDAY TO KILN TO KCMH AND KLCK. HAVE SEEN AN INCREASE IN SHOWER/THUNDERSTORM COVERAGE LAST SEVERAL HOURS. AREA OF SHOWERS/THUNDERSTORMS IN INDIANA ASSOCIATED WITH NEXT UPPER LEVEL SHORTWAVE WILL CONTINUE TO MOVE EAST INTO FORECAST AREA OVER THE REMAINDER OF THE MORNING. SHOULD SEE A BREAK IN PRECIPITATION THIS AFTERNOON BEFORE IT RETURNS LATE THIS AFTERNOON. WILL CONTINUE TO SEE SCT SHOWERS/THUNDERSTORMS IN THE 06Z-12Z TIME FRAME. VSBY AND CIGS GENERALLY VFR EXCEPT IN SHOWERS/THUNDERSTORMS. && .PREV DISCUSSION... /ISSUED AT 226 AM EDT THU JUL 27 2006/ SHORT TERM /TODAY THROUGH SATURDAY/... H5 S/W EXITING NE OH TOWARDS THE LARGER LOW THAT IS OVER ERN CANADA. NVA NOTED EARLY TODAY WITH WESTERLY FLOW AT THIS LEVEL...AND A SECONDARY VORT IN THE FLOW FOUND OVER NRN OH AT 18Z. GFS HAS TOO MUCH OF A CONVECTIVE FEEDBACK AND WHAT APPEARS TO BE SLIGHTLY UNREASONABLE PLACEMENT OF ANOTHER LOBE OF H5 VORT IN SE OH AT THIS TIME. WESTERLY FLOW WILL CONTINUE THROUGH FRI AS A WEAK S/W PASSES THROUGH LATE IN THE DAY. WEAK H5 TROF SETS UP SW OF CWA IN SRN KY OVERNIGHT FRI...AND WINDS AT THIS LEVEL SHIFT NW IN ITS PASSAGE BY SAT MORN. H5 PATTERN ON MODELS DIVERGE SIGNIFICANTLY ON SAT. NAM APPEARS TO BE THE OUTLIER WITH STRONG ALMOST CUTOFF H5 TROF EXTENDING FROM SW OH TOWARDS NRN MISSIP. H5 ENSEMBLES FROM GFS DONT SHOW ANY PERTUBATION IN THIS AREA...AND ALL SHOW THE SAME MEAN RIDGING OVER THE UPPER MIDWEST AND PLAINS. CHECKED THE ENS FROM CANADIEN MODEL AND ONLY TWO OF THE 16 ITERATIONS HINT AT THE NAM SOLUTION WITH THE REMAINING SUPPORTING THE GFS. WILL EXPECT A H5 TROF IN THIS AREA SAT AFTERNOON AND KEEP CHCS OF PRECIP IN BUT DIVERGE FROM THE NAM AND BE MORE PROGRESSIVE WITH SERN PUSH OF H5 TROF...BUT HOLD IT BACK A BIT AND NOT BE AS QUICK AS THE GFS. THIS WOULD PUT UPPER LEVEL TROF SE OF FCST AREA STARTING ON SAT WHICH IS IN LINE WITH THE ECMWF AND FAVORING THE SRN MOISTURE SOLUTION FOR ANY TROPICAL MOISTURE THIS WEEKEND. FOR TODAY...SHOWER ACTIVITY OVER NRN FCST AREA WILL BE A BIT MORE PERSISTENT...GFS IS TOO FAR S WITH PRECIP AND BOMBS OUT A VORT OUT OF NOWHERE SO THIS SOLUTION IS BEING DISCOUNTED FOR THE IMMEDIATE SHORT TERM. ACTIVITY WILL LIKELY DIE DOWN OVERNIGHT AND PICK BACK UP FOR FRIDAY AS CONVERGENT ZONE IN LLVLS REMAINS ORIENTED OVER CWA FROM SW-NE FROM TODAY THROUGH FRI NIGHT. SFC RIDGING BUILDS E OF FCST AREA ON SAT AND THE PASSAGE OF UPPER LEVEL SUPPORT WOULD HAVE A DRY FCST FOR ALL BUT KY AND AREAS CLOSE TO OHRIVER. THREAT FOR SVR WILL HAVE TO BE MONITORED LATER THIS MORNING...INITIAL FEELING IS THAT THE GRUNGE FROM CLOUD COVER WILL INHIBIT THE STRONGEST STORMS FROM GOING SVR. TRAINING OVER NRN FCST AREA WILL INCREASE FLOODING POTENTIAL...BUT AGAIN THIS WILL DEPEND ON ACTIVE STRONG STORMS TRAINING OVER A SPECIFIC AREA. NOT ENOUGH CONFIDENCE TO SAY THAT THIS WILL HAPPEN. WILL ADD HEAVY RAIN WORDING IN NORTH OF I-70 TO ACCOUNT FOR THIS. DID NOT CHANGE MUCH IN TEMPS. GENERALLY LOWERED A DEG OR TWO IN THE NORTH TODAY...TRENDED DOWN A DEG THE NEXT TWO DAYS EVERYWHERE. THOUGHT THAT CLOUD COVER AND PRECIP WOULD HAMPER HIGHS AROUND 90 FOR MOST AREAS. FRANKS LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... HAVE NOT CHANGED FROM PREV FCST. AVIATION /06Z-06Z/... SHORT WAVE IN UPPER LEVELS WAS MOVING NE AND OUT OF FORECAST AREA WITH ANOTHER SHORT WAVE APROACHING THE REGION BY 12Z TODAY. WEAK SURFACE BOUNDARY WILL REMAIN JUST NORTH OF FORECAST AREA AND TAF SITES THROUGH 06Z. HOWEVER...SHOULD SEE ENOUGH INSTABILITY AND LIFT TO PRODUCE SHOWERS AND SCATTERED THUNDERSTORMS TODAY. BEST CHANCES WILL BE AT TAF SITES FROM KDAY TO KILN TO KCMH AND KLCK. SHOULD SEE PRECIPITATION PICK UP AROUND 12Z WITH A BREAK THIS AFTERNOON BEFORE RETURNING LATE THIS AFTERNOON WITH A BETTER CHANCE OF THUNDERSTORMS. VSBY MVFR MAINLY AT KILN BEFORE 12Z OTHERWISE VSBY VFR. CIGS GENERALLY VFR EXCEPT FOR IN SHOWERS/THUNDERSTORMS. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. &&
Hazardous weather outlook, Jul 27, 4:46 AM EDT, 4 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 446 AM EDT THU JUL 27 2006 OHZ026-034-035-042>046-052-054>056-280900- HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-UNION OH-DELAWARE- CHAMPAIGN-MADISON-FRANKLIN OH-LICKING- 446 AM EDT THU JUL 27 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL OHIO... MIAMI VALLEY OF OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT PERSISTENT RAINFALL NORTH OF I-70 MAY OCCUR THIS MORNING AND EARLY AFTERNOON. THIS RAIN MAY BE HEAVY AT TIMES AND COULD CAUSE SOME FLOODING IN LOW-LYING AREAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED INZ050-058-059-066-073>075-080-KYZ089>100-OHZ051-053-060>065- 070>074-077>082-088-280900- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-MIAMI-CLARK-PREBLE- MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-FAIRFIELD-BUTLER-WARREN- CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE- SCIOTO- 446 AM EDT THU JUL 27 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO AND SOUTHWEST OHIO. .DAY ONE...TODAY AND TONIGHT NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 9:00 PM EDT | Severe Thunderstorm Warning | ILN | Montgomery, Preble | 45 min |
Nearby
Flash Flood Warnings in Ohio, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.